MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30CTAV
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during lobectomy, the reload was used for treating the vessel.At the fourth firing, after confirming that the reload was connected, the doctor tried to fire, but the device could not fire.The procedure was completed with another device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was pre-fired and engaged in interlock.There were staples protruding from proximal staple cartridge channel.Functionally the reload was loaded into a post market vigilance instrument, the interlock was overridden, and the reload was applied to test media with proper staple placement and media transection.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm the root cause of the observed damage was misuse of the product which ca used or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key8152878
Report Number1219930-2018-06610
Device Sequence Number19227246
Product Code GDW
UDI-Device Identifier10884521186101
UDI-Public10884521186101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberEGIA30CTAV
Device Catalogue NumberEGIA30CTAV
Device Lot NumberN8B0974KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight55